Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for severe sleepiness after taking Trazodone and Gabapentin

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Fri, 16 Sep 2016 in Brain and Spine
Question: Yes, I have severe sleep aphnae and normally take 1600 mg of Gabapentin @ bedtime but my Dr. mentioned to try 1200 mg @ bedtime w/ l or 2 Trazodone 50 mg. I did take the 1200 mg Gabapentin @ bedtime w/ 2 Trazodone 50 mg and am feeling so sleepy and it is now 12:30 pm. I have had several cups of coffee which I thought would help but it really hasn't helped. I will lay down as we need to go to my daughters house for dinner and of course my husband will drive. I am a 80 year old female. Any suggestions would be greatly appreciated. XXXXXXX XXXXXXX

Where is my answer.. I feel I may have been misled and may have to notiiy the BBB is I don't get an answer soon. I am 80 and only use the computer and will be looking for an answer very soon. Thank you very much.
doctor
Answered by Dr. Alexander H. Sheppe 3 hours later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

You are so sleepy because the dose of trazodone you are taking is much too high. You should take no more than 25mg of trazodone at night, about 30 minutes before you want to fall asleep. You were taking four times this much, which is causing extreme tiredness. By decreasing the dose, you will feel much better.

Please let me know if there's any further queries..
Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Gabapentin

doctor1 MD

I am taking gabapentin for hot flashes, but it doesn t seem to be working. My doctor suggested Effexor. I was wondering about welbutrin. Also, I...

doctor1 MD

Hi. I have a complicated medical history. I take klonopin an lexapro for depression and anxiety. They have recently put me on gabapentin and...

doctor1 MD

my wife has being diagnosed to have neuropathy( severe pain in her upper jaw).She has had many surgerys on her teeth and her pain tallerance is...

doctor1 MD

I recently developed a neralgia (sic) in my neck/ jaw which is being treated with gabapentin. I have been prescribed risperidone for a few months....

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

My entire right arm keeps falling asleep whenever I sleep, regardless of my position. This has been happening for over a week. I have a history of...

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was...